Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 41, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 6, 2022, 5:31 PM CDT for Barren County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2022, 5:31 PM CDT (22:31 UTC)
- Expired
- Sep 6, 2022, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Barren County, KY
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:53 PM CDT | FLASH FLOOD | 4 Se Glasgow, KY | RELAYED FROM BOWLING GREEN MEDIA, VIEW POSTED PICTURE ON SOCIAL MEDIA OF KY 90 OR BURKESVILLE ROAD COMPLETELY COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WGUS53 KLMK 062231
FFWLMK
KYC009-070130-
/O.NEW.KLMK.FF.W.0041.220906T2231Z-220907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
531 PM CDT Tue Sep 6 2022
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
East Central Barren County in south central Kentucky...
* Until 830 PM CDT.
* At 531 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen. The expected rainfall rate is 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kino and Eighty Eight.
This includes the following streams and drainages...
Taylor Branch, Boyds Creek, Elbow Spring Creek, Bailey Branch,
Beaver Creek, Swannigan Creek, South Fork Beaver Creek, Falling
Timber Creek and Glover Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3689 8574 3689 8578 3695 8589 3701 8584
3698 8575
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR
$$
ALL1 follow-up statement
538
WGUS73 KLMK 070126
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
826 PM CDT Tue Sep 6 2022
KYC009-070136-
/O.EXP.KLMK.FF.W.0041.000000T0000Z-220907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barren KY-
826 PM CDT Tue Sep 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM CDT THIS EVENING FOR
EAST CENTRAL BARREN COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3689 8574 3689 8578 3695 8589 3701 8584
3698 8575
$$
ALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:16 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 6, 2:16 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Louisville KY 316 PM EDT Tue Sep 6 2022 .Short Term...(This evening through Wednesday) Issued at 310 PM EDT Tue Sep 6 2022 Current radar imagery shows isolated to widely scattered showers and storms are popping up across the region, with the main area of showers and storms sinking southward through north-central KY. This is in association with a compact mid-level low/vort max that is slowly progressing ESE through western OH. Hi-res guidance indicates PWATs are generally in the 1.4 - 1.6 inch range, with an enhanced swath of moisture to 1.8 inches across north-central KY along a slow- moving frontal boundary. With MLCAPE of 1000-1500 J/kg and weak Effective Shear, expect brief heavy rainfall and localized flooding issues to be the main threat with storms, especially in areas that see repeat rounds of rainfall. As the vort lobe shifts off to the east this evening and the frontal boundary pushes to the south, expect precip chances to taper off leading to dry conditions overnight. Will have another chance for fog and low stratus to develop late tonight into tomorrow morning, although as drier air begins to filter in from the north, greatest chances will likely remain across south- and east-central KY. Tomorrow is then expected to be mostly dry with high temperatures topping out in the lower 80s. && .Long Term...(Wednesday night through Tuesday) Issued at 310 PM EDT Tue Sep 6 2022 The long term period will begin with multiple features of interest across the North American region. Over the United States, an elongated positively-tilted trough will be stretching from the Deep South to the Great Lakes. To the west, a large dome of high pressure will be centered over the Four Corners region with ridging tilting to the NE into the High Plains. In the Eastern Pacific, Hurricane Katy will be nearing the Baja Coast, capable of producing tropical storm force winds. In the Atlantic, Tropical Storm Earl will likely be strengthening to a Hurricane as it turns to the NE and away from the US East Coast. By Wednesday evening, the aforementioned elongated upper trough will be sliding east of our area, allowing for deep northerly flow to reintroduce drier air into the Ohio Valley. When doing so, a large upper low will spin off from the shortwave over the Deep South by Thursday morning. Dry weather is expected for Thursday as a sfc high moves across the Ohio Valley. Should be a fairly nice day, with temps in the low 80s and mostly sunny skies. Precip chances return for Friday and certainly into the weekend as we likely receive the greatest Gulf moisture fetch we've seen in quite a while. The synoptic setup into the weekend will feature a favorable environment similar to a PRE (Predecessor Rainfall Event) scenario. Though there will be no tropical cyclone present in the Gulf, other forcing mechanisms should be present to support heavy rainfall. With the cut off low remaining over the mouth of the Mississippi, deep ridging will begin to amplify east of the Ohio Valley. With a strong ridge to our east, and a longwave trough upstream from the Ohio Valley, an upper jet will be squeezed between the two features and located over our area. At the sfc, a strong cold front will be cutting through the Midwest, and will be approaching the region by Sunday. With strong theta-e ridging into the Ohio Valley, we could see PWATs approach the 1.7-2.0 inch range by Sunday, which would be nearly 150% above normal for this time of year in our area. Our greatest PoPs will be Saturday and Sunday. With being several days out, it's a bit early to start getting into expected QPF. The cold front boundary will eventually pass through by Monday morning, and we'll see wind shift from SW to NW. With cool post- frontal flow in place, temps to start out next week will remain in the upper 70s. && .Aviation...(18Z TAF Issuance) Issued at 155 PM EDT Tue Sep 6 2022 Ceilings have continued to gradually improve this afternoon, with all sites expected to return to VFR over the next couple of hours. Widely scattered showers along with a few embedded thunderstorms have developed across the region, with brief periods of thunderstorms possible at each of the sites this afternoon and evening. Reductions in ceiling and visibility will be possible in the strongest cells. Fog and low stratus will be possible again overnight into Wednesday morning, mainly across south- and east-central KY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...JML Long Term...CJP Aviation...JML
Hazardous weather outlook, Sep 6, 2:33 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 333 PM EDT Tue Sep 6 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 333 PM EDT Tue Sep 6 2022 /233 PM CDT Tue Sep 6 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered showers and thunderstorms will continue through this evening. Some of the storms will be capable of heavy rainfall. Localized flooding will be possible where repeated showers or storms occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain showers and thunderstorms will be possible for the end of the week and into the weekend, especially in the afternoon and evening hours. Heavy rainfall may lead to localized flooding, especially in areas that are repeatedly affected by thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. GENERAL STORM MOTION OF THE DAY: Storms will move from the northwest to the southeast around 10 to 15 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. JML/CJP
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:44 PM CDT | Flash Flood Warning | LMK | Nelson | 2 hr |
| Sep 5, 7:57 PM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| Sep 5, 8:00 PM CDT | Areal Flood Advisory | LMK | Hardin | 3 hr |
| Sep 5, 10:44 PM CDT | Areal Flood Advisory | LMK | Edmonson, Hart | 115 min |
| Sep 6, 12:47 AM CDT | Dense Fog Advisory | LMK | Adair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 34 more | 8 hr |
| Sep 6, 12:24 PM CDT | Areal Flood Advisory | LMK | Henry, Oldham, Trimble | 3 hr |
| Sep 6, 1:43 PM CDT | Areal Flood Advisory | LMK | Oldham, Shelby | 3 hr |
| Sep 6, 3:32 PM CDT | Areal Flood Advisory | LMK | Taylor | 3 hr |
| Sep 6, 4:14 PM CDT | Areal Flood Advisory | LMK | Warren | 3 hr |
| Sep 6, 4:39 PM CDT | Areal Flood Advisory | LMK | Marion | 3 hr |
| Sep 6, 5:02 PM CDT | Areal Flood Advisory | LMK | Barren, Metcalfe | 3 hr |
| Sep 6, 5:57 PM CDT | Areal Flood Advisory | LMK | Barren | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.